MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user site that on (b)(6) 2025, during an affirm breast biopsy guidance system patient exam, the user did a tomography placement for targeting and when attempting to take another picture, the target was off.The user site reported that this event happened on two patients.For the first patient, the user site reported that two different positions were used as entry sites.It was reported that after starting with the first position, the user site tried another subsequent position due to the continuation of the targeting issues while in the first position.The user site reported that the same targeting issues with the first patient occurred with the second patient.The user site reported that the procedure was completed utilizing another method of targeting, orthogonal targeting, instead of tomography targeting.Hologic technical support (ts) assisted the user site by reviewing the tomography placement.After observing the pre-fire image, hologic ts concluded that patient movement occurred, pulling back approx.1cm, and observed that the needle was bending.Hologic ts reported that the affirm breast biopsy guidance system displayed normal behavior, with no further questions.No further information is currently available at this time.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site that on december 16th, 2025, during an affirm breast biopsy guidance system patient exam, the user did a tomography placement for targeting and when attempting to take another picture, the target was off.The user site reported that this event happened on two patients.For the first patient, the user site reported that two different positions were used as entry sites.It was reported that after starting with the first position, the user site tried another subsequent position due to the continuation of the targeting issues while in the first position.The user site reported that the same targeting issues with the first patient occurred with the second patient.The user site reported that the procedure was completed utilizing another method of targeting, orthogonal targeting, instead of tomography targeting.Customer responses indicate that additional incisions were required to complete the procedure, making this a reportable event to the fda investigation will be limited to risk trending and complaint review as information is limited.Log files and pictures were not available to review.Follow up correspondence with the clinical applications team re-iterated that there was clear movement by the patient following the needle insertion.It was stated that the customer did not recognize the needle bending and the surrounding breast morphology confirmed patient pull back.Pre and post insertion measurements indicated that the breast tissue moved approximately 1cm.Further follow up from the medical reporting team with the customer indicated that the savi scout rep was contacted and the needle parameters were adjusted as well.Root cause is unknown, but probable cause is user error.Conclusion: in conclusion this complaint cannot be confirmed.Documentation from application support and the customer indicate that patient moved and the customer had the potentially incorrect needle parameters for their savi scout needle.These factors indicate the most likely cause is user error.A capa is not needed at this time as there is no evidence of non-conforming product or missing mitigation related to this complaint.Additionally, the risk is considered low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).Review of the dhr is not warranted as this was user error.Review of the complaint history indicated previous issues with qc failures but no reports of issues targeting patients.The most recent complaint from february 26th,2026 indicates that the system will be replaced.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano drive
marlborough, MA 01752
MDR Report Key24084650
Report Number3005496266-2026-00010
Device Sequence Number9696634
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public(01)15420045505858(11)171110
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTLC-00004
Device Catalogue NumberSTLC-00004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown